h1

Fears of insomnia, etc. **Updated**

July 30, 2009

All my life I’ve been blessed with the ability to sleep as soon as my head hit the pillow.  Lately I toss and turn each night and then relocate to the couch watching reruns and researching miscarriages, PCOS, lupus anticoagulant, anything and everything I can find. I havent slept before 3am in over a week and its catching up to me. It’s approaching midnight now and I know it will be another sleepless night. I hate the dark thoughts that whisper to me in bed, and I fear the uncertainty of not knowing what the morning will bring.

Today was a tough day physically. I’ve been having sharp contractions. I’m taking Lortab a painkiller and its having wonky side effects. I took it last miscarriage and felt fine, but this time I’m feeling nauseous, dizzy, tired and very drugged. I couldn’t drive to work, so I thought at least I’d clean up since my parents are coming into town tomorrow, but I couldn’t do anything except curl up in bed. I am afraid to take Lortab again, its a debate at the moment between the painful contractions as tissue is expelled through my body, or the feeling of being heavily drugged. I have an appointment with my OBGYN tomorrow afternoon. We spoke yesterday when she called in my pain killer prescription she said I’m afraid I won’t be able to tell you for sure what caused your miscarriage but next time you’ll get Lovenox from the get go. We’re still waiting for lab results for a comprehensive test the Maternal Fetal Specialist ran on my blood to determine what other disorders I have. I want to know if there’s testing that’s available to know if I have low progesterone levels, and what can I do if I do have low levels considering most experts say you must start supplements as soon as you ovulate and me with my PCOS never know when/if ovulation occured.

Emotionally I’m doing better. I’m trying to battle my dark thoughts. I’m telling myself that 30 is not too late, I still have time and shouldn’t lose hope (right??).  My parents are coming tomorrow. I’m afraid of crying too much around them. I just feel like I’ve disappointed them and seeing them reminds me of this. I know that’s not the case but just thinking about it makes my eyes well with tears. I wish I could kick this unhealthy guilt.

Finally, I’ve been humbled to read Michele‘s blog. She’s been commenting on my blog as I wade through my darkest days and only today did I realize how much more she herself is going through right now.  Every day I’m amazed at how strong you all are. You comfort me and give me support in the midst of your own fears and unique heartaches. I don’t think I can say it enough, thanks.

**Updated to Add**: Holy shit. I woke up this morning around 6:15 to take a shower and see my therapist at 7am before going to work. I woke up feeling a weird coat of sweat on me and kind of shivering, then suddenly I had an overwhelming desire to vomit but I couldn’t, but I wanted to, its the most terrible place to be. So I think to myself that a shower will help so I turn the shower on, and the next thing I know I’m lying on the floor and Jack is on the phone with 911 screaming wake up wake up honey wake up. Apparently I passed out in the bathroom but fell backwards hitting my head against the bathroom doors and landed with a thump on the floor. I don’t know how long I was out for but apparently long enough for Jack to rush over and see if I was okay and call 911. I still remember hearing his voice as I was coming to, not knowing where I was, what was happening.  I looked up the side effects of Lortab and one of the serious ones is nausea, dizziness, clamminess, and fainting. Clearly I won’t be taking any more of these painkillers but I wanted to post this for anyone considering taking Lortab, monitor yourself closely or ask for a different pill.

Advertisements

6 comments

  1. Honey, we are all on this road together, and we share each other’s struggles and triumphs.

    Is there another pain reliever that they can prescribe that perhaps wont have the nasty side effect? I’m sure you will talk to your doc at your appt. But it is like adding insult to injury when your pain meds are nasty. They are supposed to help, not hurt.

    You are not a failure or disappointment to your parents. With our history, what I’ve learned is that, just as we think that, our parents think the same. What did I do that led to the m/c? Was I not supportive of them enough? Did I do something when I was pregnant/she was growing up that led to this? Is God punishing her b/c of something I did? They share a slice of the guilt pie. At times, comforting you is all that they can do and feel like they are doing “something” worthwhile. If it needs to come out while they are there, let it roar. Maybe they will reach their arms around you, maybe their own grief wont let them, but it is better that they see you as you are.

    And 30 is NOT too old. For anything. We often want to put ourselves in that trap, but dont do it! PCOS, I think, plays a large role in us feeling older than we are because of our lack of ovulation, menstration, etc. It is a daily battle for me to remember that I am 29, even though we started trying for our family when I was married (18). Positive thinking is hard in a situation like this, so I say go for “agressive thinking”. Tell the PCOS to kiss your ass!

    Sending you lots of warm thoughts right now, and hoping for your physical recovery as well as healing for your spirit.


  2. sorry to hear about the negative effect the lortab is having, maybe you should call your doctor and ask her to call in something different. maybe something to help you get to sleep for the next week or so too.


  3. Oh my gosh, I’m so glad you’re ok. Thanks for the warning.


  4. Yikes! Fainting is so frightening!

    I’ve gone down twice, and it’s such an odd sensation. I’m glad you weren’t seriously hurt.

    And you’re right. 30 is NOT too late!
    (it had better not be. I’ll be in the 30-club in 7 months =) )

    *hugs* to you, Kate.


  5. Wow. that’s scary.
    30 is young!!! I had my son at 35, easy pregnancy, and a super cute kid. You’ll be fine.


  6. wow, that sucks, i’m glad you are ok! unfortunately that is a possible side effect of most narcotic pain killers, most people don’t have such extreme reactions though. you have been through enough all ready, i hope you don’t have to go through any more! seriously! i am thinking of you, and now i’m going to read your other post!



Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: